# SDR 2007FA0000590

- Difficulty date: May 27, 2007
- Submitted: July 2, 2007
- Operation: General aviation
- Aircraft: N134DC
- Aircraft time: 114 hours
- Engine: Cont IO360A
- Engine time: 114 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Contactor
- Part number: 10382585
- Condition: Melted
- Location: Magneto
- Part time: 114 hours
- Component: Dual Magneto, D4LN2021
- Component part number: 1038255511
- Stage of operation: CR
- How discovered: O
- Nature of condition: G, Y
- Precautionary procedure: E, B, A

## Discrepancy

AIRCRAFT HAD DEPARTED FOR A SIGHT SEEING TRIP. ON THE RETURN, ALL ENGINE POWER WAS LOST, THE AIRCRAFT WAS LANDED IN A MEADOW WITH MINIMAL DAMAGE TO THE AIRCRAFT.  UPON INSPECTION OF THE ENGINE, FOUND THAT THE MFG DUAL MAGNETO  D4LN-2021 WAS NOT FUNCTIONAL ON EITHER MAG. UPON FURTHER INVESTIGATION IT WAS DETERMINED THAT THE CAM FOLLOWERS OF THE POINTS HAD GOTTEN TOO HOT AND MELTED TO A POINT THAT RENDERED THE CONTACT ASSEMBLY  INOPERATIVE, CAUSING A DUAL FAILURE OF THE MAG. IT WAS NOTED THAT THE SCREW THAT HOLDS THE POINTS CAM IN PLACE HAD A TORQUE CHECK  PAINTED ON IT AND HAD TURNED BLACK FROM HEAT. DUE TO THE FACT THAT THE DUAL MAG HAS MORE POSSIBILITIES TO PRODUCE MORE HEAT JUST FROM THE ELECTRICAL PART OF MA
